Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash related to seroconversion?
Jul 30, 2011

Hi Dr. Bob,

A couple weeks ago I wrote a thank you for all that you do, and you reassured that my fears were unnecessary. However the anxiety is getting to me after getting a series of bumps around my back/abdomen that can only be described by myself as flea, or some kind of insect. However, there are no evidence of them in m household, and as precaution the house has been sprayed. Then I recalled that about a week and a half ago I had a dime sized rash on the my tricep that could fit to be a "mother rash" of a pityriasis rosea.

Like I said in my previous post, my possible exposure was back on March 26th-28th, so what would you say the chances of this being related be, or am I just going nuts for no reason? Thank you for your patience.

Response from Dr. Frascino

Hi.

"...or am I just going nuts for no reason?" BINGO!!! Yep, you're heading down the looney tunes trail to fluffernutter land!

The rash associated with HIV acute retroviral syndrome (ARS) looks absolutely nothing like what you describe, and HIV ARS rash would manifest two to three weeks after exposure, not five months!!

I haven't changed my initial assessment: Your fears are unwarranted. HIV is not your problem! If my reassurance is not sufficient for you to put these fears to rest, talk to your doctor about a a trial of anti-anxiety medications and /or a referral to a licensed mental health professional for counseling.

Dr. Bob



Previous
anxiety overdrive
Next
Maybe you can help me out Doc, Marine in need of advice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement